Pennsylvania, 2010Damaging Wind in Pennsylvania, July 12, 2010
July 12, 2010 · NWS BGM · 1 event in 1 county or zone
A line of showers and thunderstorms developed from near Williamsport, Pennsylvania south into Maryland in association with a surface trough and upper level disturbance. As the line lifted northeast into the northern tier of Pennsylvania, one storm became severe and produced isolated wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of showers and thunderstorms developed from near Williamsport, Pennsylvania south into Maryland in association with a surface trough and upper level disturbance. As the line lifted northeast into the northern tier of Pennsylvania, one storm became severe and produced isolated wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 12, 3:14 PM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 12, 3:14 PM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
414 PM EDT MON JUL 12 2010
.SYNOPSIS...
A SERIES OF DISTURBANCES WILL BRING THE CHANCE FOR SHOWERS AND
THUNDERSTORMS BEGINNING LATER TODAY. THE CHANCE FOR PRECIPITATION
WILL CONTINUE UNTIL THE PASSAGE OF A COLD FRONT WEDNESDAY
AFTERNOON.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A LINE OF CONVECTION IS INTENSIFYING FROM IPT TO BWI. THIS LINE IS
LIFTING NE INTO THE SERN HALF OF THE CWA. THIS BEING PUSHED BY A
SHORT WAVE AND SFC TROF. OTHER MORE SCT SHOWERS ARE IN WRN NY
WHICH WILL MOVE THROUGH THE NWRN HALF OF THE CWA. THE FORCING
BEHIND THIS IS NOT AS STRONG. ONCE THIS MOVES THROUGH THIS
EVENING...LATE TONIGHT WILL ONLY HAVE SCT CONVECTION...WITH WEAK
FORCING AND LOW LEVEL INSTABILITY.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
AFTER A FAIRLY QUIET MORNING...CONVECTION WILL INCREASE AS A COLD
FRONT AND SFC LOW MOVES THROUGH LATE IN THE DAY. WITH CLOUDY TO
MOSTLY CLOUDY SKIES LOW LEVEL INSTABILITY WILL BE WEAK. THERE IS
GOOD DYNAMICS WITH ANOTHER SHORT WAVE AND UL TROF. PWAT AGAIN RISE
ABOVE 1.5 INCHES WHILE CORFIDI VECTORS ARE SMALL. WILL NEED TO
WATCH FOR LOCALIZED HIGHER RAINFALL AMOUNTS. AS THE SHORT WAVE
ROUNDS THE TROF TUESDAY NIGHT THE SFC LOW STRENGTHENS AND SLOWS
OFF THE NEW JERSEY COAST.
ON WEDNESDAY A TRANSITION DAY AS THE UL TROF MOVES SLOWLY OFF THE
COAST WHILE AN UL RIDGE MOVES EAST INTO THE OHIO VALLEY. WITH THIS
RIDGE...DRIER AND WARMER AIR MOVING IN FROM THE WEST. SOME
LINGERING SHOWERS ACROSS THE EAST ESPECIALLY ACROSS THE HIGHER
TERRAIN OF THE POCONOS AND CATSKILLS.
ON THURSDAY AHEAD OF SFC COLD FRONT A SW FLOW WILL BRING IN VERY
WARM AIR PUSHING TEMPS TO AROUND 90. THE COLD FRONT WILL HAVE
LITTLE PUSH AS A LARGE STACKED LOW REMAINS WELL NORTH OF THE CWA
CLOSE TO HUDSON BAY. NOT EXPECTING ANY PRECIP WITH THIS FRONT
UNTIL THE LONG TERM.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A SURFACE COLD FRONT WILL MAKE ITS WAY TOWARD THE REGION LATE
THURSDAY NIGHT WITH FRONTAL PASSAGE FRIDAY INTO FRIDAY EVENING.
LINGERING CONVECTION IS STILL POSSIBLE INTO SATURDAY ESPECIALLY
OVER NORTHEAST PENNSYLVANIA AND THE WESTERN CATSKILLS. INCLUDED
CHC POPS FOR THUNDERSTORMS FRIDAY/FRIDAY NIGHT WITH CHC/SLIGHT CHC
ON SATURDAY. HIGH PRES WILL BE IN THE VCNTY SATURDAY NIGHT THROUGH
SUNDAY NIGHT WITH DRY WEATHER EXPECTED. A WARM FRONT TO OUR SOUTH
WILL BRING THE CHANCE FOR MORE CONVECTION MONDAY/MONDAY NIGHT.
TEMPS THROUGH PERIOD WILL REMAIN ABOVE NORMAL WITH HIGHS IN THE
MID/UPPER 80S AND LOWS INITIALLY IN THE MID 60S TO AROUND 70
COOLING INTO THE LOWER 60S AFTER FROPA.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
OVERVIEW...VFR THRU 23Z....THEN PATCHY MVFR/IFR WITH SCT
SHRA/TSRA...MOST WDSPRD IN THE 06-12Z TIME FRAME.
XPCT BKN-OVC MID TO HI DECK FOR THE REMAINDER OF THE AFTN. AFTER
22-23Z...SCT CONVECTION DVLPNG OVER SW/S CNTRL PA MAY AFFECT
ELM/BGM/AVP...BUT ACTIVITY WILL BE WORKING NEWD INTO A LESS FVRBL
ENVIRONMENT. FOR NOW PLAYED A SCT CB GROUP STARTING AT 23Z AT THE
AFOREMENTIONED SITES. BETTER CHC FOR MORE WDSPRD SHRA/TSRA APPEARS
TO BE LATE TNGT/EARLY TUE MRNG AS S/WV APRCHS THE RGN. PROFILES
SUGGEST THAT IF AN AREA OF SHRA/TSRA DOES DVLP...WE COULD SEE
BRIEF IFR CONDITIONS. WILL BEGIN TREND IN THAT DIRECTION WITH
TEMPO SHRA AND CB GROUPS/MVFR CIGS/VSBY'S IN THE 06-12Z TIME
FRAME. WINDS GNRLY FROM THE S OR SE 10 KTS...G15 THIS AFTN.
OUTLOOK...
TUE NGT INTO WED...SCT SHOWERS/THUNDERSTORMS. CHC MVFR/IFR.
WED NGT/THU/THU NGT...VFR. CHC MORNING IFR AT KELM IN FOG.
FRI/FRI NGT...SCT SHOWERS/THUNDERSTORMS. CHC MVFR/IFR.
SAT...VFR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.
&&
SYNOPSIS...TAC
NEAR TERM...TAC
SHORT TERM...TAC
LONG TERM...RRM
AVIATION...
Hazardous weather outlook, Jul 12, 2:17 AM EST, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
317 AM EDT MON JUL 12 2010
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-130730-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
317 AM EDT MON JUL 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 12, 3:57 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
457 PM EDT MON JUL 12 2010
PAZ038-122200-
BRADFORD PA-
457 PM EDT MON JUL 12 2010
...LINE OF STRONG THUNDERSTORMS WILL AFFECT BRADFORD COUNTY...
* AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
MILES NORTHWEST OF CANTON TO NEW ALBANY...AND MOVING NORTHEAST AT
25 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
WEST FRANKLIN AND SYLVANIA AT 505 PM EDT...
WILMOT AND TROY AT 510 PM EDT...
WEST BURLINGTON AND LEONA AT 515 PM EDT...
WYALUSING AND WETONA AT 520 PM EDT...
TOWANDA AND DURELL AT 525 PM EDT...
DUNNING AND GILLETT AT 530 PM EDT...
ULSTER AND SHESHEQUIN AT 535 PM EDT...
STEVENSVILLE AND HERRICKVILLE AT 540 PM EDT...
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
LAT...LON 4199 7693 4198 7684 4198 7616 4169 7619
4155 7633 4159 7688 4163 7690
DJNThunderstorm Wind, Bradford
- When
- July 12, 4:42 PM EST
- Where
- Bradford County, Athens
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 41.950, -76.520
Thunderstorm wind gusts knocked down trees and power lines.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Oklahoma, July 12 to 23, 20101 death · 28 injured · 25 events
- Rip Current in Florida, July 12, 20101 death · 2 injured · 1 event
- Hail in Kansas, July 12, 2010$11 million · 4.25 in hail · 12 events
- Tornadoes and Damaging Winds in South Carolina, July 12, 2010$268,000 · EF1 · 13 events
- Damaging Wind in New York, July 12, 2010$1.5 million · 60 kt wind · 1 event
- Damaging Winds and Lightning Strike in Tennessee, July 12, 20102 injured · $258,000 · 55 kt wind · 11 events
- Damaging Wind and Lightning Strikes in Georgia, July 12, 2010$730,000 · 50 kt wind · 4 events
- Tornado and Flash Flooding in Kansas, July 12, 2010$138,000 · EF1 · 8 events
- Flooding in Iowa, July 12 to 17, 2010$500,000 · 2 events
- Damaging Wind and Lightning Strike in Pennsylvania, July 12, 2010$500,000 · 50 kt wind · 2 events
- Dust Storm and Strong Wind in Washington, July 12, 20101 injured · $115,000 · 5 events
- Damaging Winds and Lightning Strike in Georgia, July 12, 20104 injured · $29,000 · 61 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 251316.